MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 20MM; SCREW, FIXATION, BONE
Model Number 72201771
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when thread the last two turns the dr has a feeling weakness, with the subsequent breakage of the screw core (where the screwdriver is placed) to the outside.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
One 7x20mm biosure ha screw was returned for evaluation.Visual assessment of the screw confirmed the complaint of breakage.Approximately 7mm of the proximal end of the screw was returned along with three smaller fragments.The outer diameter and wall thickness of the proximal end of the screw was measured and found to meet print specifications.With the limited clinical details provided regarding graft type, size and tunnel size no root cause can be determined.

Brand Name
BIOSURE HA 7MM X 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7649415
Report Number1219602-2018-00843
Device Sequence Number1652499
Product Code HWC
UDI-Device Identifier03596010611673
UDI-Public(01)03596010611673(17)230221(10)50715817
Combination Product (Y/N)N
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model Number72201771
Device Catalogue Number72201771
Device Lot Number50715817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1